Jantoven Warfarin Recall Issued Due to Mislabeled Bottles

A recall of Jantoven, a form of Warfarin, has been issued due to a risk that some bottles may contain pills that are more potent than what is listed on the blood thinner’s label.¬†

The FDA and drug maker Upsher-Smith Laboratories announced the Jantoven Warfarin recall on Thursday, after at least one bottle was found to contain pulls that were three times more stronger than what was listed on the bottle’s label. The mislabeled bottle of Jantoven Warfarin Sodium was found to contain 10mg tablets when bottle indicated it contained 3mg tablets.

The FDA and the manufacturer warn that a blood thinner overdose of Jantoven could result in serious and potentially fatal bleeding in patients. There have been no reports of injuries or illnesses, and so far only the one bottle has been found to contain the wrong pills.

Did You Know?

Millions of Philips CPAP Machines Recalled

Philips DreamStation, CPAP and BiPAP machines sold in recent years may pose a risk of cancer, lung damage and other injuries.

Learn More

Jantoven is a form of warfarin, an anticoagulant which has been approved for use in the U.S. since the early 1950s. It is the most commonly used anticoagulant in the United States and is also sold under the brand names Coumadin, Marevan, Lawarin and Waran. It is also sold as a generic.

The recall affects Jantoven Warfarin Sodium, USP, 3mg Tablets from lot #284081. The pills have an expiration date of September 2012 and an NDC number of 0832-1214-00.

The 3mg tablets are tan and have an imprint of the letters WRF above a line in the middle of the pill and the number 3 imprinted below the line. The reverse side of the 3mg tablets is imprinted with the number 832. The 10mg tablets are white, have WRF imprinted above a line in the middle of the pill and the number 10 imprinted below the line and also has the number 832.

Patients with questions can call the Upsher-Smith medical information line at 1-888-650-3789.

3 Comments

  • HeatherJune 21, 2011 at 1:51 am

    I have taken Jantoven 3mg 3of them once a day and I have the tablets they recalled I expereinced abnormaly heavy period red spots under the skin easy bruising and an up and down INR had to go to lads every 2 weeks insteade of once a month sence I have been using Jantoven please let me know if you can help or if you know someone who can

  • ChrisFebruary 27, 2011 at 3:10 am

    This happened to me earlier this month. The pharmacy took my bottles when I pointed out a possible labeling error (after taking the wrong dose for several weeks). How do I know if this affected me? My INR was up and down like a yo-yo all that time.

  • LindaFebruary 23, 2011 at 1:23 pm

    I have been taking warfin 3mg tablets for sometime. I'm not sure what brand it was. I had afew incidentd of bleeding in my urine and black stools

"*" indicates required fields

Share Your Comments

I authorize the above comments be posted on this page*

Have Your Comments Reviewed by a Lawyer

Provide additional contact information if you want an attorney to review your comments and contact you about a potential case. This information will not be published.

NOTE: Providing information for review by an attorney does not form an attorney-client relationship.

This field is for validation purposes and should be left unchanged.

More Top Stories